MAUDE Adverse Event Report: ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE

ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Model Number 1020009
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported stretched coils were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported stretched coils and noted guide wire damages appear to be related to case circumstances of the procedure.In this case, based on the reported information, it is likely that during the procedure, both of the turntrac guide wires became tangled with one another resulting in the noted bend on the distal core, the core separation and reported stretched coils.The noted teflon coating damage likely occurred during the procedure and/or retraction through the torque device and/or other accessory devices used in the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a circumflex (cx) lesion.Two turntrac guide wires (gw) placed, one in the left anterior descending artery and the other in the cx artery.No resistance in placing the gw's.Once the procedure was completed and during removal of both guide wires, it was noted that the turntrac of the cx was stretched out.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.Device analysis noted that the core was separated (not in two separate pieces) 1.7cm proximal to the tip solder.

Brand Name
0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12976155
Report Number2024168-2021-11403
Device Sequence Number4278122
Product Code DQX
UDI-Device Identifier08717648222627
UDI-Public08717648222627
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number1020009
Device Catalogue Number1020009
Device Lot Number0022461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2021
Initial Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OTHER TURNTRAC GUIDE WIRE
Patient SexUnknown